I have been getting sooo many migraines nothing has helped always comes back and I decided today to go to doctors and they gave me sumatriptan to take 50mg and I read the leaflet that comes with it and it states that do not take if you have heart problems such as narrowing of the arteries and I'm so confused as whether to take it or not is coarctation of the aorta narrowing of the arteries? I also have moderate to severe aortic regurgitation so quite few issues don't want to cause any unwanted problems.
Query about sumatriptan and heart dis... - British Heart Fou...
Query about sumatriptan and heart disease
I live with migraines too.
I can't take any of the usual medications for migraines because of my vasospastic angina. Many anti migraine medications cause contrictions of the blood vessels.
It's a good idea to contact your Cardiologist to check if Sumatriptan is okay for you to take.
I was referred to a Neurologist a Head ache and migraine specialist.
I have had 2 courses of botox, do far, which seem to be working for me.
Perhaps ask your GP to refer you to a Neurologist?
Thanks for your reply. Yeah I contacted my cardiac team and they said that they will try to get back to me regarding my query today so hopefully they say I can take it. That's awful I've never heard of your condition hopefully it's keeping stable. How long was you suffering with migraines before they actually helped you? cause I been getting migraines like this for a long time now and it's so annoying. 😢
You are in good company not many Cardiologists know much about vasospastic angina either 🙂It was a very long time. I was on a waiting list for a couple of years for the botox treatment.
Btw I noticed you tried to reply to someone else's post. You used the word co*id. When this is written in full a post is automatically blocked.
Oh I wasn't even aware that I had done that its my phone auto correct. Hope it doesn't happen again lol. Wow its very rare your condition if not many cardiologists know bout it. Really botox treatment what do they do then?Hope your keeping well.
For my migraines they put about 30 small injections just under the skin on my head, neck, shoulders and eye brows.
Hi ,I'm glad I'm not the only one that gets confused about meds from your gp .I had a terse comment a couple of days ago from someone with a similar question.Good luck with the replies .
i have myself suffered with Migraines since i was 10 years old, there on and off less over the last few years luckily but my Doctor put me on Sumatriptan many years ago and it was a game changer. I also got prescribed Propranolol some years ago as this could help block headaches and Migraines i was taken 1 a day sustained release of the Propranolol. Then 6 weeks ago i had a mild heart attack which was as you can imagine a life changing shock but this necessitated me having a stent and now medication for life, they also told me i could not have Sumatriptan any more which is now a huge worry. Due to it constricting the blood vessels i have now nothing more than my Codeine/Paracetamol tablets which are not great when your getting a Migraine. Also i initially got taken of the Propranolol and put on Bisoprolol , and i had headaches although not bad every day , my pharmacist connected it with this Beta Blocker. I came off these and put back on Propranolol 40 mg 2 twice a day and not had a the headaches. I still have the worry if i do and it goes to the migraine stage what do i take as i said to my GP , they told me there are alternatives but as yet i have not been prescribed any and i hope i dont get a Migraine before i eventually get given an alternative.
Sorry I wasn't able to reply sooner Gary Potter been super busy day. Ah that's a long time to suffer with migraines 😔. Mine have got worse as I've got older especially when I was 24 really bad literally whole year of migraines all the time, I actually did get the green light from St barts this morning saying I can take sumatriptan tablets and it won't affect my other medication aswell. Ahhh can't believe you had a heart attack that's awful! Hopefully it wasn't because of the medication. Hope your doing well and keeping safe gona be a bad winter scared for my health cause I get ill at the drop of a hat had pneumonia 2 times and 3 years ago I nearly didn't make it heart was majorly up the creek from pneumonia, the flu and everything was sooo bad I would cough and my heart rate would reach 180 was really terrible I was in hospital for 2 weeks lost sooo much weight it's taken me 3 years to put it back on I went from 10 to 6 and half stone 😪😬. Anyway I'm rambling sorry. Have a good evening! 😉☺️
I have had this issue before when given medication and quite a few medications say similar but I think the Doctors know that it will be ok but just to double check phone your pharmacy up and ask they know all about medications and will give you that reassurance and explain why in your case they will be safe
I feel for you suffering with migraines I to am a migraine sufferer I can have 1 a month lasting up to a week so I hope you will be able to take them and they work you will have to let us know x
Ah thanks so much for your helpful reply yeah I been getting sooo many migraines and it really affects me to point where I have to rest can't do anything. Just to be safe I have emailed my GP and my specialist heart hospital for some advice. Sorry to hear you have been suffering alot with migraines I really do feel for you it's horrible in it the worst part for me is the nausea it's overwhelming and hardly goes away.
I have been having them years and I know how debilitating they can be
Sounds like you are all organised and will get the answer
I hope they say yes x